Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 215, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2016, 11:17 PM MDT for Arthur County, Keith County, McPherson County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 11:17 PM MDT (05:17 UTC)
- Expired
- Jul 12, 2016, 11:45 PM MDT
- In force
- 28 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Keith County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 2811 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
496
WUUS53 KLBF 130517
SVRLBF
NEC005-101-117-130545-
/O.NEW.KLBF.SV.W.0215.160713T0517Z-160713T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1217 AM CDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
NORTHEASTERN KEITH COUNTY IN SOUTHWESTERN NEBRASKA...
WESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 1245 AM CDT/1145 PM MDT/
* AT 1217 AM CDT/1117 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 12
MILES SOUTHEAST OF ARTHUR...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCKTAIL...SCHNICK LAKE...BUCKTAIL LAKE...DIAMOND BAR LAKE...
FLATTS AND BIG LAMUNYON FLATS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4170 10117 4145 10103 4131 10160 4147 10170
TIME...MOT...LOC 0517Z 245DEG 34KT 4142 10156
HAIL...1.25IN
WIND...60MPH
$$
JACOBS2 follow-up statements
157
WWUS53 KLBF 130529
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1229 AM CDT WED JUL 13 2016
NEC005-101-117-130545-
/O.CON.KLBF.SV.W.0215.000000T0000Z-160713T0545Z/
ARTHUR NE-KEITH NE-MCPHERSON NE-
1229 AM CDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM
CDT/1145 PM MDT/ FOR SOUTHEASTERN ARTHUR...NORTHEASTERN KEITH AND
WESTERN MCPHERSON COUNTIES...
AT 1229 AM CDT/1129 PM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 15
MILES SOUTHEAST OF ARTHUR...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BUCKTAIL...SCHNICK LAKE...BUCKTAIL LAKE...DIAMOND BAR LAKE...
FLATTS AND BIG LAMUNYON FLATS.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 180 AND 196.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NORTH PLATTE.
&&
LAT...LON 4170 10117 4145 10103 4134 10149 4148 10160
TIME...MOT...LOC 0529Z 245DEG 34KT 4147 10142
HAIL...1.00IN
WIND...60MPH
$$
JACOBS424
WWUS53 KLBF 130540
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1240 AM CDT WED JUL 13 2016
NEC005-101-117-130550-
/O.EXP.KLBF.SV.W.0215.000000T0000Z-160713T0545Z/
ARTHUR NE-KEITH NE-MCPHERSON NE-
1240 AM CDT WED JUL 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ARTHUR...
NORTHEASTERN KEITH AND WESTERN MCPHERSON COUNTIES WILL EXPIRE AT 1245
AM CDT/1145 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
NORTH PLATTE.
LAT...LON 4170 10117 4145 10103 4134 10149 4148 10160
TIME...MOT...LOC 0537Z 245DEG 34KT 4147 10142
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:17 PM MDT, 1 hour earlier.
Area forecast discussion, Jul 12, 10:17 PM MDT, 1 hour before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1117 PM CDT TUE JUL 12 2016 .UPDATE... Issued at 1115 PM CDT Tue Jul 12 2016 Updated forecast to add isolated TRW further north in western Nebraska to reflect current WSR88d returns. && .SHORT TERM...(This evening through Wednesday) Issued at 328 PM CDT Tue Jul 12 2016 Quiet and dry conditions continue the rest of the afternoon as surface high pressure remains situated over Nebraska. This high will slowly shift eastward this evening as a weak wave moves off the Rocky Mountains and into the high Plains. This disturbance has the potential to ignite some showers and thunderstorms south of I-80 starting after 10pm. This wave will then combine with a larger system out to the east, resulting in another round of showers across the eastern third of the CWA (mainly east of a Brady to Ainsworth line). These showers will likely begin closer to 5 or 6am. Overnight low temperatures will depend a lot on the cloud cover tonight. Areas with more cloud cover (Southeast CWA) will be in the low to mid-60s whereas areas that have less cloud cover (Northwest CWA) will be slightly cooler in the low to mid-50s. The showers will continue in the east on Wednesday morning and slowly slide eastward through the day. Showers will completely move out of our area by early afternoon as drier air filters into the region from the northwest. Dry conditions will return for the remainder of the afternoon and into early evening. High temperatures will eventually make it into the upper 80s with locations south of I- 80 potentially seeing the low 90s. .LONG TERM...(Wednesday night through Tuesday) Issued at 328 PM CDT Tue Jul 12 2016 Wednesday night through Friday...cool air remains in place aloft with H700mb temperatures below 10C. The flow aloft is mostly zonal and the model consensus suggests a weak upper level disturbance would produce scattered showers and thunderstorms Thursday night. The ECM is a bit slower than the NAM and GFS. The latest consensus suggests the Sandhills and areas south would measure 1/3 to 1/2 inch of rainfall. POPs are 30 to 40 percent and deep convection across the Midsouth appears to be limiting moisture transport into Nebraska with around 1 inch of precipitable water for this event. High pressure moves in Friday stabilizing the atmosphere and pressing the moisture west into the high plains up against the Front range and Laramie Range. POPs are 30-40 percent Friday but could go lower if the forecast models stabilize with this set-up. A 4 way blend of model guidance plus bias correction produces highs in the lower to middle 80s and lows mostly in the 50s. Friday night through Tuesday...a heat wave develops across the Central and Northern High plains Sunday through Tuesday with dew points rising into the mid and upper 60s...possibly higher...and temperatures in the 90s. The thermal ridge rotates north through the Srn High Plains into the Central and Northern High Plains. The H700mb high is over the Midsouth. This should keep the dryline near Ogallala with humidity to the east. Saturday is a transition day with a warm front moving into Nebraska triggering showers and thunderstorms...maybe. Higher dew points may develop given the evaporation of recent heat spells which pushed dew points into the 70s in some areas. The forecast for highs in the 90s looks correct given the position of the dryline. Higher readings may develop along and west of the dry line but this is not shown by the bias corrected data. Isolated thunderstorms are possible Sunday and Monday. The H700mb temperatures of 16C or higher Sunday and beyond could very well produce dry weather during the heat wave. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 620 PM CDT Tue Jul 12 2016 VFR conditions will continue across western Nebraska through Wednesday afternoon. Gusty south winds this evening will taper around sunset and gradually shift to northwest overnight. The winds will pick up once again Wednesday early afternoon, most notably across northern Nebraska where gusts may approach 20 kts. && .LBF Watches/Warnings/Advisories... None. && UPDATE...Power SHORT TERM...Kulik LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, Jul 12, 2:35 PM MDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 PM CDT TUE JUL 12 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-132045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 335 PM CDT TUE JUL 12 2016 /235 PM MDT TUE JUL 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE AROUND MIDNIGHT MAINLY SOUTH OF I-80. WHILE STORMS COULD BE STRONG, THEY ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. GUSTY WINDS AND HAIL ARE THE MAIN THREATS. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED EAST OF A BRADY TO AINSWORTH LINE AFTER 4AM. AGAIN, SEVERE WEATHER IS NOT EXPECTED BUT STORMS COULD BE STRONG. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE EXPECTED ACROSS THE EAST BEFORE NOON ON WEDNESDAY. THERE ARE CHANCES FOR THUNDERSTORMS AGAIN THURSDAY THROUGH SUNDAY. THE RISK OF SEVERE WEATHER IS UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KULIK
In the hours before
Special weather statement, Jul 12, 11:07 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1207 AM CDT WED JUL 13 2016 NEZ035-036-057-059-130545- KEITH NE-ARTHUR NE-LINCOLN NE-MCPHERSON NE- 1207 AM CDT WED JUL 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR... NORTHEASTERN KEITH...WESTERN MCPHERSON AND NORTHWESTERN LINCOLN COUNTIES UNTIL 1245 AM CDT/1145 PM MDT/... AT 1206 AM CDT/1106 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEMOYNE...OR 14 MILES NORTHWEST OF OGALLALA...MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KINGSLEY DAM...BIG BALD HILL...SCHNICK LAKE...BUCKTAIL LAKE... BUCKTAIL...DIAMOND BAR LAKE AND FLATTS. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 61 BETWEEN MILE MARKERS 98 AND 99...AND BETWEEN MILE MARKERS 105 AND 114. HIGHWAY 92 BETWEEN MILE MARKERS 180 AND 201. HIGHWAY 97 NEAR MILE MARKER 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4121 10166 4142 10180 4170 10109 4136 10087 TIME...MOT...LOC 0506Z 245DEG 34KT 4131 10186 JACOBS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:07 PM MDT | Special Weather Statement | LBF | McPherson | 38 min |
| Jul 12, 11:31 PM MDT | Special Weather Statement | LBF | Keith | 44 min |
| Jul 13, 2:43 AM MDT | Special Weather Statement | LBF | Chase | 47 min |
| Jul 13, 3:14 AM MDT | Special Weather Statement | LBF | Brown | 46 min |
| Jul 13, 6:06 AM MDT | Special Weather Statement | LBF | Holt | 39 min |
| Jul 13, 6:41 AM MDT | Special Weather Statement | LBF | Holt | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.